Tornadoes · United States · Oklahoma · 2021

EF0 tornado, Broken Arrow, Oklahoma, November 10, 2021

This EF0 tornado ran 0.4 miles across Wagoner County on November 10, 2021, touching down at 7:26 PM CST and reaching 100 yards wide. It killed nobody, and did $75,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
November 10, 2021
Touchdown
7:26 PM CST (01:26 UTC)
Lifted
7:27 PM CST (01:27 UTC)
On the ground
1 minutes
Path length
0.4 miles (0.6 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$75,000
County
Wagoner County
Touchdown point
36.118, -95.761
Lift-off point
36.120, -95.755
Record number
2111101926-01

The damage survey

16 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

  • several barns damaged, grain silo damaged

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Strong to severe thunderstorms developed into eastern Oklahoma during the evening of the 10th, ahead of a cold front approaching the area. In response to a strong upper level disturbance translating into the Southern Plains from the west during the day, wind fields and low level wind shear strengthened across eastern Oklahoma ahead of the approaching thunderstorms. The thunderstorms organized into a squall line that moved across the area, with the strongest storms producing damaging wind. A portion of the line of thunderstorms accelerated forward, and low-level circulations developed along the leading edge of this portion of the line, which resulted in several brief tornadoes.

This brief tornado damaged barns, snapped large tree limbs, and damaged a small grain silo just east of County Line Road on E 31st Street, and then dissipated in open country north of E 31st Street. Based on this damage, maximum estimated wind in the tornado was 75 to 80 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Nov 10, 5:21 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 10, 5:21 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
521 PM CST Wed Nov 10 2021

...New AVIATION...

.SHORT TERM...
(Through Tonight)
Issued at 139 PM CST Wed Nov 10 2021

Cap continues to slowly erode this afternoon in association with
stronger forcing/low level moisture transport ahead of approaching
upper trough. Extensive cloud cover, including scattered showers
have inhibited stronger surface heating but still expect SBCAPES
to climb into the 1000-1300 J/kg range by late afternoon.

Strong to severe storms are expected to develop in the 22-00Z time
frame west of Tulsa along frontal boundary with convective line
moving into the metro by early evening. Although deep layer shear
will be somewhat marginal, steep mid level lapse rates and low wet
bulb zero heights will support the potential for severe hail.
Further south, across southeast Oklahoma, a discrete thunderstorm or
two may develop ahead of main convective line. 0-1 km shear will
increase into the 35-40 knot range in association with low level
jet and at least a limited tornado threat with large hail/damaging
winds will persist through the evening hours. In addition, brief
heavy rainfall will be possible over much of the region as PWAT
values climb to around 1.25 inches, which is 2 standard deviations
from normal. With dormant vegetation over some of the area,
localized flooding will be possible with a few of the stronger
storms.

The overall severe threat will begin to slowly diminish as line of
storms move into northwest Arkansas late this evening with the
heavier precipitation shifting east of area around 3 am.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 139 PM CST Wed Nov 10 2021

Cooler conditions into Thursday behind front with high temperatures
in the lower 60s. A secondary mid level vort max will rotate
around backside of stronger upper low developing over the western
Great Lakes region late Thursday night into early Friday morning.
A few light rain showers will be possible during this time across
NE OK/NW AR with a secondary surge of cooler air into the day
Friday. 1026 MB surface high pressure progged to build over the
region by Saturday morning and with light winds/clear skies,
expect the potential for a more widespread freeze. Another weak
cold front will move through on Sunday but with limited moisture
to work with, any precipitation would be light a best. As zonal
flow aloft becomes established into the early part of next week,
warmer conditions are expected with increasing southerly winds.

&&

.AVIATION...
(00Z TAFS)
Issued at 505 PM CST Wed Nov 10 2021
Cluster of thunderstorms will likely impact the NE OK TAF sites
between the 00-04Z time period with LIFR visibilities in the
stronger storms. Similar brief/tempo conditions are expected at
MLC and NW AR TAF sites later this evening. Behind the main
convective line, a brief period of stratiform precip with higher
based VFR ceilings will be possible before skies clear from west
to east between 06-09Z. Also a period of gusty northwest winds
behind the front, especially at E OK TAF sites, before decreasing
Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  63  42  55 /  80   0  20   0
FSM   49  64  42  59 / 100   0  10  20
MLC   46  63  42  58 / 100   0   0  10
BVO   42  61  40  53 /  80   0  20   0
FYV   43  60  37  54 / 100   0  10  20
BYV   45  58  40  51 / 100   0  10  10
MKO   45  61  42  54 /  90   0  10  10
MIO   43  59  40  51 /  90   0  20  10
F10   45  63  41  56 /  90   0  10  10
HHW   49  64  41  61 / 100   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...12
Hazardous weather outlook, Nov 10, 4:38 PM CST, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
438 PM CST Wed Nov 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
438 PM CST Wed Nov 10 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Remainder of this Afternoon and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Scattered strong thunderstorms have started to develop across
portions of eastern Oklahoma late this afternoon.  The thunderstorm
activity will likely continue to increase in coverage and intensity
into the evening hours. Some of these storms could be severe with
damaging winds and hail to the size of quarters the main concerns.
Although the overall tornado threat is limited, the potential for a
tornado or two will exist for a short time early this evening across
southeast Oklahoma. The overall severe weather potential will begin
to decrease as storms move into northwest Arkansas late this evening
although a few strong storms could persist. In addition to the
severe thunderstorm potential, localized heavy rainfall and flash
flooding are possible through the evening hours.  The heavier
precipitation will shift east of northwest Arkansas between Midnight
and 3 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...High Wind Potential.
SATURDAY THROUGH TUESDAY...No Hazards.

EXTENDED DISCUSSION...
A reinforcing cold front will pass Thursday night with gusty
northerly winds and cooler temperatures on Friday. Dry and cooler
weather continues through the weekend with warmer temperatures and
a return to southerly winds by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 10, 6:38 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
638 PM CST Wed Nov 10 2021

OKZ054-059-110115-
Osage OK-Pawnee OK-
638 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of southeastern Osage
and southeastern Pawnee Counties through 715 PM CST...

At 638 PM CST, Doppler radar indicated a strong thunderstorm near
Osage, moving east at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Sperry...                         Westport...
Terlton...                        Walnut Creek State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

&&

LAT...LON 3627 9652 3631 9600 3616 9600 3617 9654
TIME...MOT...LOC 0038Z 259DEG 49KT 3625 9643

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Lacy
Special weather statement, Nov 10, 6:47 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
647 PM CST Wed Nov 10 2021

OKZ054>056-110130-
Osage OK-Nowata OK-Washington OK-
647 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of east central Osage,
central Washington and western Nowata Counties through 730 PM CST...

At 647 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
west of Ochelata, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Barnsdall...
Ochelata...                       Delaware...
Lenapah...                        Bartlesville Municipal Airport...
Okesa...                          Nelagoney...
Tallant...                        Wolco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

&&

LAT...LON 3695 9564 3666 9550 3650 9625 3668 9626
TIME...MOT...LOC 0047Z 248DEG 39KT 3662 9606

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Snider
Special weather statement, Nov 10, 6:54 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
654 PM CST Wed Nov 10 2021

OKZ055-056-110130-
Nowata OK-Washington OK-
654 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of northeastern
Washington and northern Nowata Counties through 730 PM CST...

At 654 PM CST, Doppler radar indicated a strong thunderstorm over
Wann, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
South Coffeyville...              Lenapah...
Wann...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

&&

LAT...LON 3694 9541 3694 9543 3685 9543 3681 9594
      3700 9587 3700 9541
TIME...MOT...LOC 0054Z 251DEG 39KT 3691 9578

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Lacy
Special weather statement, Nov 10, 7:00 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 PM CST Wed Nov 10 2021

OKZ054-055-060-061-110130-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
700 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of northwestern Rogers,
southeastern Osage, southern Washington and northeastern Tulsa
Counties through 730 PM CST...

At 700 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Avant to 3 miles west of Skiatook to 5 miles
east of Walnut Creek State Park. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Owasso...
Skiatook...                       Collinsville...
Sperry...                         Oologah...
Ramona...                         Avant...
Talala...                         Vera...
Turley...                         Tulsa International Airport...
Wolco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

&&

LAT...LON 3660 9564 3636 9568 3621 9582 3620 9624
      3622 9625 3623 9627 3638 9612 3653 9611
      3660 9581
TIME...MOT...LOC 0100Z 272DEG 35KT 3649 9604 3638 9606 3626 9618

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Lacy
Local storm report, Nov 10, 7:01 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     11 W SAPULPA            36.00N 96.31W
11/10/2021  E65 MPH          CREEK              OK   STORM CHASER

&&
Special weather statement, Nov 10, 7:01 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
701 PM CST Wed Nov 10 2021

OKZ060-064-066-067-110130-
Tulsa OK-Okmulgee OK-Creek OK-Wagoner OK-
701 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of central Creek, west
central Wagoner, northwestern Okmulgee and southeastern Tulsa
Counties through 730 PM CST...

At 701 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
south of Kellyville, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bristow...                        Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Kiefer...
Mounds...                         Kellyville...
Slick...                          Jenks Riverside Airport...
Stonebluff...                     Liberty...
Hectorville...                    Leonard...

This includes Interstate 44 between mile markers 190 and 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

&&

LAT...LON 3566 9646 3593 9640 3609 9585 3587 9571
TIME...MOT...LOC 0101Z 247DEG 24KT 3588 9624

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snider

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

1.4 hours before the tornado, 179 km from the path. November 11, 2021.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 964 joules per kilogram, CIN -28, lifted condensation level 884 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 186 square meters per square second, 0 to 6 km bulk shear 35 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-28 J/kg
Surface CAPE
1559 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
23 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4
0-3 km lapse rate
6.2 K/km

Open this sounding in Storm Lab

The surface observations

Tulsa International Airport(Aw) (TUL), 15 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 18 km away, was scanning. The volume nearest the touchdown began at 01:22 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2021 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of November 10, 2021

3 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 106:35 PM CSTUnratedStephens, OK4.0100
November 107:14 PM CSTEF0Tulsa, OK0.5150$25,000
November 107:29 PM CSTEF0Rogers, OK0.380

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.